... 300mg, however this gave me priapism, so dropped the dose immediately to 150mg to which I have been on now for 8 years. I have always felt groggy in the morning, but sleep is immediate and sound. I desperately want to get off it. I have had nights off trazodone and feel alive the next day, in-spite of horrendous vivid dreams and experiencing more of a nap than a good nights sleep. I have tried to cut down slowly, but the withdrawal is awful. Could someone please advise me as to how long the withdrawal effects last before I can expect to feel me again?
Although you really should taper it down slowly - VERY slowly. It's recommended only to cut the dose by 10% every MONTH. So, you should go down to as close to 135 mg as you can by talking to your doctor and getting the smallest dose pills that your insurance will pay for.
The proper way to taper trazadone:
So you could take (2) 50 mg pills plus anout 2/3 of a third 50 mg pill which would be approximately 133.3 mg (very close to 135!). The next month you would decrease by about 10% of THAT dose (133.3) so about 120 mg. So (2) 50 mg pills plus a little less than half of a 3rd pill.
3rd month dose - 108 mg. (2) 50 and 1/6 of a third
4th month - 97mg. (2) 50 mg pills close enough
5th month - 87 mg (1 2/3) 50 mg pills
6th month - 78 mg (1 1/2) pills
7th month - 70 mg ( 1 2/5) pills slightly less than half of a second pill
8th month - 63 mg. About (1 1/3) pills
9th month - 56 mg move down to 25 mg pills and take (2 and 1/3)
10th month - 50 mg. Easy peasy. One 50 mg pill
11th month - can probably move down a little faster now. 33 mg. 2/3 of a 50 mg pill
12th month - 25 mg.
13th month - 18.75 mg or 3/4 of a 25 mg pill
14th month - 12.5 mg 1/2 pill
15th month- 8.333 mg or 1/3 of a pill
16th month - 6.25 mg or 1/4 pill
17th month - 5 mg or 1/5 of a pill
18th month - chip of a pill or just stop here. You can stop anywhere but the lower your dose is when you stop, the less the withdrawal effects will be.
ALTERNATIVELY, you can simply take a dose when you feel like your withdrawal is out of control. Take just enough to take the edge off the side effects. These doses should get further and further apart as you go and the dose can also go down. It may still take several months to do it this way, but nowhere near the 18 months or more it takes to taper it down as recommended. Also, you may just want to talk to your doctor about stopping this medication as there can be some serious withdrawal side effects like uncontrollable rage, etc. He may have some ideas or be able to prescribe something to help offset the side effects and that doesn't also have to be tapered down like the trazadone.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jan 2015 • 4 answers
Posted 7 Sep 2015 • 11 answers
Posted 22 Oct 2015 • 4 answers
Posted 12 May 2017 • 1 answer
Posted 22 Jun 2017 • 4 answers